MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA-LCP LATERAL DISTAL FIBULA PLATE/5 HOLES/LEFT; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA-LCP LATERAL DISTAL FIBULA PLATE/5 HOLES/LEFT; PLATE,FIXATION,BONE
Model Number 02.118.405
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Investigation summary product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an (b)(6) 2019, the patient underwent an open reduction internal fixation (orif) of pilon/ankle fracture at an outside facility.Original implant was on (b)(6) 2018.The unknown device was broken and fracture displaced due to nonunion.A removal of hardware/possible ring fixator was planned.Surgical delay is unknown.Procedure and patient outcome is unknown.This complaint involves one (1) device.This report is for one (1) 2.7mm va-lcp lateral distal fibula plate/5 holes/left.This report is 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 02.118.405, lot h359669: manufacture date: may 11, 2018.Manufacture location: elmira usa synthes.A review of the device history record (dhr) revealed no complaint related anomalies.The device history record shows this lot of 2.7mm va-lcp lateral distal fibula product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.This report is for an unknown device/unknown lot.Part and lot number are unknown; udi number is unknown.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a revision surgery due to nonunion, infection and broken hardware.One (1) broken variable angle locking compression plate medial distal tibia plate 6 holes, one (1) variable angle locking compression plate distal fibula plate 5 holes, three (3) 3.5mm unknown cortex screws, fourteen (14) unknown variable angle locking screws, seven (7) 2.7mm unknown cortex screws were removed, and application ring fixator was performed.Original implant was on (b)(6) 2018.The patient was walking on broken ankle less than a month after primary surgery and felt something break.There was no surgical delay.Procedure was successfully completed.Patient outcome is good.This is report 1 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM VA-LCP LATERAL DISTAL FIBULA PLATE/5 HOLES/LEFT
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8458435
Report Number2939274-2019-57158
Device Sequence Number344409
Product Code HRS
UDI-Device Identifier10886982038883
UDI-Public(01)10886982038883
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.118.405
Device Catalogue Number02.118.405
Device Lot NumberH359669
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer04/01/2019
04/01/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date04/01/2019
04/01/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight83